Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Had a tattoo done. Causing pain. Took valtex. Became worst and pus came out. Infection?

i had a tattoo done on my back about 3 weeks ago. there has been one spot that has been painful like little needles stabbing it. at the end of last week i started to see it have a head and scab at the top. i took one valtrex thinking it may have reactivated my shigles on my back it seemed like it helped. i had no more and had to wait until monday to call my dr. he prescribed me some more thinking i had an outbreak . after two days of taking them it got worse really large and last night it broke open and pus came out. i seemed to push it all out but it still fills hard underneath and is very painful. since the pus is pretty much gone do you think i can just keep putting a hot compress on it and neosporin or may do you think it may be infected?
Asked On : Mon, 4 Mar 2013
Answers:  1 Views:  13
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Emergency Medicine Specialist 's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

Since you have mentioned that the swelling became large, very painful and broke open spontaneously, draining a lot of pus, it is indeed infected. As you say that it still feels hard underneath, I would advise you to have a proper physical examination done by a doctor to assess the severity of the infection.

You would need a course of antibiotics or sometimes, the residual infected material needs to be drained out surgically. So, I would advise you to see a doctor as early as possible

Dr. Sheeba Stephen
Emergency Medicine Specialist
Answered: Mon, 4 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor